Antibiotic=less milk?

iVillage Member
Registered: 12-04-2007
Antibiotic=less milk?
2
Mon, 02-22-2010 - 1:22pm

The past couple of weeks have been rough - first my daughter had her first illness (a cold that turned into double ear infections), and both DH and I have been sick with our own colds. Mine turned into an infection, so the doctor put me on an antibiotic. After lots of research to be sure that the antibiotic was safe to take (doctor said "should be okay" which wasn't enough to put my mind at ease), I just finished the 5 day supply of antibiotic. I have noticed since taking the antibiotic that my supply is much lower. I pump at work, so I'm able to see exactly how much is available. Would this be a result of the antibiotic? Also, while my daughter was sick, she did not have much of an appetite, and we were struggling to get her to eat as much. Maybe this has something to do with it? She has been fine for about the past week, and her appetite has really picked up, so I would think that maybe that is not the reason...

Thanks!
Shauna

Lilypie First Birthday tickers



pregnancy calendar
iVillage Member
Registered: 09-10-2009
Mon, 02-22-2010 - 1:26pm

It's not likely a side effect of the antibiotic. It's more likely to be a combination of you being sick yourself and her not nursing well. I'd give it a few more days and maybe throw in an extra pump session here or there if you can. If that doesn't do the trick, you can explore maybe adding a milk booster like fenugreek.


Photobucket
iVillage Member
Registered: 01-12-2006
Mon, 02-22-2010 - 2:14pm
ITA w/ Dana ... also, if you haven't replaced the little valves on your pump, you might do so, as they can get micro tears that negatively impact pumping supply. I know several moms have said they saw a big difference when they replaced their little valves ... HTH.